Oregon, 2006High Wind in Oregon, April 15, 2006
April 15, 2006 · NWS MFR · 6 events in 2 counties and zones
A High Wind Warning was issued for Oregon zones ORZ021/022 at 14/1510 PST, effective 15/0600 until 15/1500 PST. It was cancelled at 15/1346 PST.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon zones ORZ021/022 at 14/1510 PST, effective 15/0600 until 15/1500 PST. It was cancelled at 15/1346 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 15, 12:30 AM PST, 5 hours earlier.
Area forecast discussion, Apr 15, 12:30 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
130 AM PDT SAT APR 15 2006
.DISCUSSION...
I WILL MOVE THE START TIME FOR THE SNOW ADVISORIES UP TO
NOON TODAY. NO CHANGE TO THE HWW. MOST OF THE PRECIPITATION
WILL FALL THIS AFTERNOON. IN THE EVENING THE FRONT SLOWS
DOWN DUE TO WAVE DEVELOPMENT WHICH HOLDS THE FRONT ALONG
THE CASCADE DIVIDE.
SUNDAY MORNING IT IS IN MODOC COUNTY. FOLLOWING BEHIND IS
A COLD SHOWERY AIRMASS WITH 500MB TEMPS DOWN TO -32C.
MONDAY SHOWERS DECREASE AS THE UPPER RIDGE BUILDS OVER THE
REGION.
IT LOOKS DRY MONDAY NIGHT THROUGH WEDNESDAY. WEDNESDAY NIGHT
A WEAKER FRONT BRING RAIN TO THE COAST. SHOWERS SPREAD OVER
THE AREA THURSDAY AND FRIDAY WITH ANOTHER COLD POOL BUT
THE SHOWER ACTIVITY WILL BE LESS SINCE THE 500MB TEMPS WILL
BE SIGNIFICANTLY WARMER. NEXT SATURDAY MAY BE DRY AS ANOTHER
RIDGE BUILDS IN.
&&
.AVIATION...MVFR AND SCATTERED IFR CONDITIONS DEVELOPING AND
CONTINUING THROUGH TONIGHT WITH RAIN...MOUNTAIN SNOW AND MOUNTAIN
OBSCURATIONS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING OREGON COAST ZONES 21-22.
...SNOW ADVISORY CASCADES AND SISKIYOUS ZONES 27-28.
...SMALL CRAFT ADVISORY HAZARDOUS SEAS FLORENCE-CA BORDER 0-60 NM.
...GALE WARNING FLORENCE-CA BORDER 0-60 NM.
CA...SNOW ADVISORY SISKIYOU CO. ABV 3500 FT ZONES 80,82,83.
...SMALL CRAFT ADVISORY HAZARDOUS SEAS FLORENCE-CA BORDER 0-60 NM.
...GALE WARNING OR BORDER-PT ST GEORGE 0-60 NM.
&&
Hazardous weather outlook, Apr 15, 4:48 AM PST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
548 AM PDT SAT APR 15 2006
ORZ021-022-161346-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
548 AM PDT SAT APR 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IN EFFECT FROM 6AM TO 3 PM. SEE HIGH WIND
WARNING MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-082-083-ORZ027-028-161346-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
548 AM PDT SAT APR 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT SUNDAY.
SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HESS
High Wind, South Central Oregon Coast
- When
- April 15, 5:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- April 15, 6:20 AM PST to 9:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Port Orford recorded sustained winds 40-52 mph during this time interval.
High Wind, Curry County Coast
- When
- April 15, 8:45 AM PST to 9:45 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Gold Beach recorded sustained winds 43 to 47 mph during this time interval.
High Wind, Curry County Coast
- When
- April 15, 8:45 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- April 15, 9:20 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 93 kt (107 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- April 15, 9:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Nebraska, April 15, 2006$5.0 million · F2 · 2 events
- Rip Current in South Carolina, April 15, 20061 death · 1 event
- Tornadoes in Missouri, April 15, 2006$75,000 · F2 · 2 events
- Tornadoes and Hail in Kansas, April 15, 2006$275,000 · F1 · 25 events
- High Wind in Iowa, April 15, 2006$1.1 million · 52 kt wind · 19 events
- Wildfire and High Wind in Texas, April 15, 20063 injured · $250,000 · 52 kt wind · 4 events
- Tornado and Hail in Iowa, April 15, 2006$211,000 · F0 · 16 events
- Damaging Winds in Iowa, April 15, 2006$300,000 · 83 kt wind · 2 events
- Tornado in Nebraska, April 15, 2006$75,000 · F1 · 1 event
- Wildfire in Texas, April 15 to 16, 2006$180,000 · 1 event
- High Wind in Kansas, April 15, 2006$122,000 · 58 kt wind · 9 events
- Tornadoes and Hail in Kansas, April 15, 2006$75,000 · F0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498154, 5498153, 5498151, 5498152, 5498155, 5498156.